Advanced search
Start date
Betweenand
(Reference retrieved automatically from Web of Science through information on FAPESP grant and its corresponding number as mentioned in the publication by the authors.)

Modelling the dynamics of dengue real epidemics

Full text
Author(s):
Pinho, S. T. R. [1] ; Ferreira, C. P. [2] ; Esteva, L. [3] ; Barreto, F. R. [4] ; Morato e Silva, V. C. [4] ; Teixeira, M. G. L. [4]
Total Authors: 6
Affiliation:
[1] Univ Fed Bahia, Inst Fis, BR-40210340 Salvador, BA - Brazil
[2] Univ Estadual Paulista, Dept Biostat, Inst Biociencias, BR-18618000 Botucatu, SP - Brazil
[3] Univ Nacl Autonoma Mexico, Fac Ciencias, Mexico City 04510, DF - Mexico
[4] Univ Fed Bahia, Inst Saude Colet, BR-40110040 Salvador, BA - Brazil
Total Affiliations: 4
Document type: Journal article
Source: PHILOSOPHICAL TRANSACTIONS OF THE ROYAL SOCIETY A-MATHEMATICAL PHYSICAL AND; v. 368, n. 1933, p. 5679-5693, DEC 28 2010.
Web of Science Citations: 46
Abstract

In this work, we use a mathematical model for dengue transmission with the aim of analysing and comparing two dengue epidemics that occurred in Salvador, Brazil, in 1995-1996 and 2002. Using real data, we obtain the force of infection, L, and the basic reproductive number, R(0), for both epidemics. We also obtain the time evolution of the effective reproduction number, R(t), which results in a very suitable measure to compare the patterns of both epidemics. Based on the analysis of the behaviour of R(0) and R(t) in relation to the adult mosquito control parameter of the model, we show that the control applied only to the adult stage of the mosquito population is not sufficient to stop dengue transmission, emphasizing the importance of applying the control to the aquatic phase of the mosquito. (AU)

FAPESP's process: 10/01489-5 - CMPD 3 Conference on computational and mathematical population dynamics
Grantee:Cláudia Pio Ferreira
Support type: Research Grants - Meeting - Abroad